Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 121, NWS Goodland, KS

July 7, 2012Cheyenne County, Kansas; Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jul 7, 2012, 10:30 PM CDT for Cheyenne County, Kansas; Dundy County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 10:30 PM CDT (03:30 UTC)
Expired
Jul 7, 2012, 11:30 PM CDT
In force
60 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 84 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WUUS53 KGLD 080330
SVRGLD
KSC023-NEC057-080430-
/O.NEW.KGLD.SV.W.0121.120708T0330Z-120708T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
930 PM MDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  WESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1030 PM MDT/1130 PM CDT/

* AT 929 PM MDT/1029 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF
  LAIRD TO PARKS...AND WAS MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARKS.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3996 10164 3999 10204 4035 10205 4035 10156
TIME...MOT...LOC 0330Z 190DEG 21KT 4011 10200 4000 10168
WIND...HAIL 60MPH 1.00IN
$$

DR
6 follow-up statements
101 
WWUS53 KGLD 080339
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT SAT JUL 7 2012

KSC023-080349-
/O.CAN.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/
CHEYENNE KS-
1039 PM CDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEYENNE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4000 10163 4001 10204 4035 10205 4035 10156
TIME...MOT...LOC 0339Z 190DEG 21KT 4016 10199 4005 10167
$$

NEC057-080430-
/O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/
DUNDY NE-
939 PM MDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DUNDY
COUNTY UNTIL 1030 PM MDT...

AT 933 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LAIRD TO
PARKS...AND WAS MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN DUNDY COUNTY.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4000 10163 4001 10204 4035 10205 4035 10156
TIME...MOT...LOC 0339Z 190DEG 21KT 4016 10199 4005 10167
WIND...HAIL 60MPH 1.25IN
$$

DR
018 
WWUS53 KGLD 080343
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
943 PM MDT SAT JUL 7 2012

NEC057-080430-
/O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/
DUNDY NE-
943 PM MDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DUNDY
COUNTY UNTIL 1030 PM MDT...

AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF LAIRD TO
PARKS...AND WAS MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN DUNDY COUNTY.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4000 10163 4001 10204 4035 10205 4035 10156
TIME...MOT...LOC 0343Z 190DEG 21KT 4016 10201 4006 10170
WIND...HAIL 70MPH 1.25IN
$$

DR
222 
WWUS53 KGLD 080350
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
950 PM MDT SAT JUL 7 2012

NEC057-080430-
/O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/
DUNDY NE-
950 PM MDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DUNDY
COUNTY UNTIL 1030 PM MDT...

AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LAIRD TO 7
MILES NORTHWEST OF PARKS...AND WAS MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN DUNDY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4006 10172 4006 10204 4035 10205 4035 10162
TIME...MOT...LOC 0351Z 189DEG 29KT 4019 10201 4016 10177
WIND...HAIL 70MPH 1.50IN
$$

DR
602 
WWUS53 KGLD 080405
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1005 PM MDT SAT JUL 7 2012

NEC057-080430-
/O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/
DUNDY NE-
1005 PM MDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DUNDY COUNTY UNTIL 1030 PM MDT...

AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9
MILES SOUTHEAST OF ALVIN...AND WAS MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN DUNDY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4013 10176 4013 10204 4035 10205 4035 10173
TIME...MOT...LOC 0405Z 163DEG 24KT 4026 10194
WIND...HAIL 70MPH 1.50IN
$$

DR
794 
WWUS53 KGLD 080415
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1015 PM MDT SAT JUL 7 2012

NEC057-080430-
/O.CON.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/
DUNDY NE-
1015 PM MDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DUNDY COUNTY UNTIL 1030 PM MDT...

AT 1011 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES SOUTHEAST OF ALVIN...AND WAS MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN DUNDY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4019 10181 4018 10204 4035 10205 4035 10179
TIME...MOT...LOC 0415Z 166DEG 11KT 4028 10195
WIND...HAIL 70MPH 1.50IN
$$

DR
724 
WWUS53 KGLD 080429
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1029 PM MDT SAT JUL 7 2012

NEC057-080438-
/O.EXP.KGLD.SV.W.0121.000000T0000Z-120708T0430Z/
DUNDY NE-
1029 PM MDT SAT JUL 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUNDY COUNTY WILL
EXPIRE AT 1030 PM MDT/1130 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4019 10181 4018 10204 4035 10205 4035 10179
TIME...MOT...LOC 0428Z 166DEG 11KT 4032 10196
$$

DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:28 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 7, 6:28 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT SAT JUL 7 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 224 PM MDT SAT JUL 7 2012

14Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATES 595 DM H5 RIDGE IN
PLACE ACROSS CENTRAL CONUS...WITH PV ANOMALY NOTED ALONG THE KS AND
COLORADO BORDER CENTERED NEAR KLIC. 15Z SFC OBS INDICATED COLD FRONT
HAD PROGRESSED THROUGH MUCH OF THE CWA...WITH LATEST OBS INDICATING
IT HAD MOVED THROUGH HLC AND TRB. 12Z RAOBS INDICATED FAIRLY DEEP
FRONTAL ZONE HAD MOVED THROUGH KLBF WITH FRONTAL INVERSION NOTED UP
TO H75 AND WITH A 11C TEMPERATURE CHANGE AT H85. WHILE A NOTICEABLE
COOL DOWN ALSO NOTED AT DNR...OVERALL AIR MASS AT DDC HAD CHANGED
LITTLE FROM 12Z YESTERDAY.

TONIGHT...FAIRLY COMPLICATED FORECAST AS OVERALL FORCING UNDER LARGE
SCALE RIDGE REMAINS WEAK AS OVERALL FLOW PRETTY LIGHT...BUT
ATMOSPHERE REMAINS FAIRLY UNSTABLE AND WEAKLY CAPPED TO EVEN
ELEVATED CONVECTION THROUGH THE NIGHT...SUGGESTING IT WILL TAKE VERY
LITTLE FORCED ASCENT TO MAINTAIN THUNDERSTORMS THROUGH THE NIGHT.
GENERAL CONSENSUS BETWEEN OPERATIONAL MODELS WILL DEVELOP A WEAK
SHORTWAVE TROUGH THAT SLOWLY MOVES ACROSS NORTHERN COLORADO THROUGH
THE NIGHT...WITH BROAD AREA OF WEAK WAA TO THE NORTH OF FRONT AHEAD
OF THIS TROUGH. HAVE A FEW CONCERNS THAT THERE DOES NOT SEEM TO BE
ANY SIG PV ANOMALIES NOTED IN THE UPSTREAM FLOW...ALTHOUGH THERE MAY
BE SOME SEMBLANCE OF SW TROUGH APPARENT ACROSS NORTHEAST UTAH AT
16Z. GIVEN WEAK FORCING AND EXPECTED INSTABILITY PATTERN...HARD TO
RULE OUT ANY ONE LOCATION FOR NOT HAVING A THREAT FOR
THUNDERSTORMS...BUT WILL LIMIT HIGHEST CHANCES TO NORTHWESTERN CWA
WHICH WILL BE CLOSEST TO WEAK SW TROUGH. WITH WEAK FLOW ALOFT
RESULTING IN SLOW STORM MOTIONS...ABOVE FREEZING LAYER > 15000 FT
AND PRECIPITATELY WATERS INCREASING TO AROUND 1.5 INCHES TONIGHT
HEAVY RAIN AND FLASH FLOODING A DEFINITE CONCERN. ALTHOUGH MOST OF
CWA HAS BEEN WITHOUT PRECIPITATION THE PAST FEW DAYS...WILL HAVE TO
MONITOR LATEST DATA FOR POTENTIAL FLASH FLOOD WATCHES SHOULD
WIDESPREAD HEAVY RAIN BECOME MORE LIKELY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 224 PM MDT SAT JUL 7 2012

MAIN CHALLENGE FOR SUNDAY THROUGH MONDAY WILL BE TIMING AND PLACEMENT OF
PRECIPITATION CHANCES.  THE UPPER LEVEL RIDGE WILL RETROGRADE WEST TO
THE GREAT BASIN BY SUNDAY...PUTTING THE AREA UNDER NORTHWEST FLOW.
THIS WILL PUSH THE MONSOON MOISTURE AROUND THE UPPER LEVEL HIGH AND
OVER THE AREA.  WITH PLENTY OF MOISTURE TO WORK WITH...MORE THAN WE
HAVE HAD FOR THE LAST FEW MONTHS...AND AMPLE INSTABILITY...ANY OF
THE DISTURBANCES MOVING THROUGH THE FLOW COULD DEVELOP
PRECIPITATION.  WITH ONLY WEAK UPPER LEVEL DISTURBANCES MOVING
THROUGH THE FLOW...AM HESITANT TO PUT TOO MUCH DETAIL INTO THE
FORECAST SINCE THE TIMING AND PLACEMENT OF THESE COULD EASILY
CHANGE.  BASED ON SREF ENSEMBLE MODELS AS WELL AS THE LOCATION OF
THE BEST FORCING...THE WESTERN HALF OF THE AREA LOOKS TO BE THE MOST
LIKELY AREA TO RECEIVE PRECIPITATION.  MODELS AGREE WITH BRINGING A
STRONGER UPPER LEVEL SHORT WAVE TROUGH ACROSS THE WESTERN HALF OF
THE AREA SUNDAY NIGHT...BRINGING THE BEST SHOT FOR RAINFALL.  STORM
MOTIONS WILL BE 5-10KTS SO HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.

MONDAY THE SHORT WAVE TROUGH CONTINUES SOUTH OVER EASTERN
COLORADO...EXITING THE AREA DURING THE AFTERNOON.  THERE ARE SOME
WEAKER DISTURBANCES FOLLOWING THE MAIN SHORT WAVE...SO AREAS TO THE
EAST MAY RECEIVE SOME RAINFALL.  WITH ISENTROPIC DOWNGLIDE
OCCURRING THROUGH THE DAY...AM THINKING THE PRECIPITATION WILL BE
CLOSELY TIED TO THE UPPER LEVEL DISTURBANCES...SO HAVE PRECIPITATION
CHANCES DECLINING ONCE THEY MOVE OUT OF THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING.  HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE AS STORM MOTIONS WILL BE AROUND 10KTS.  WITH SB AND MID
LEVEL CAPE AROUND 500J/KG OR LESS TO WORK WITH AND LAPSE RATES
AROUND 7C/KM OR LESS...AM THINKING THE THUNDERSTORM COVERAGE WILL BE
SPOTTY WITH MOSTLY SHOWERS.

FOR TUESDAY THROUGH SATURDAY THE PERIOD WILL BE PRIMARY DRY WITH THE
UPPER LEVEL RIDGE OVER THE GREAT BASIN.  SEVERAL WEAK SHORT WAVE
TROUGHS MOVE THROUGH THE NORTHWEST FLOW OVER THE AREA.  HOWEVER WITH
NO STRONG FORCING TO WORK...WILL KEEP THE FORECAST DRY FOR NOW.
TOWARD THE END OF THE WEEK INTO THE WEEKEND A COUPLE UPPER LEVEL
SHORT WAVE TROUGHS OVER THE NORTHWEST PART OF THE AREA MOVE ACROSS A
DRY LINE.  WITH MODELS AGREEING ON THE LOCATION OF THE
PRECIPITATION...WILL INCLUDE SOME PRECIPITATION CHANCES FOR THE
NORTHERN PART OF THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 523 PM MDT SAT JUL 7 2012

AVIATION CONCERNS WILL BE THUNDERSTORM CHANCES TONIGHT...AND
FOG/STRATUS LINGERING INTO SUNDAY MORNING. THUNDERSTORMS IN
CENTRAL KANSAS ARE SLOWLY MOVING NORTH THIS EVENING...AND SHOULD
REACH THE KGLD AREA AROUND 03Z AND KMCK TOWARDS 06Z. AREAL
COVERAGE IS EXPECTED TO INCREASE SO BOTH TERMINALS STAND A GOOD
CHANCE OF THUNDERSTORMS. AFTER MIDNIGHT...MOIST BOUNDARY LAYER AND
LOW LEVEL UPSLOPE WILL RESULT IN STRATUS AND AREAS OF FOG...ALONG
WITH SOME LINGERING RAIN SHOWERS. GIVEN THE PERSISTENT
UPSLOPE...FLIGHT CATEGORIES WILL BE SLOW TO IMPROVE SUNDAY MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JRM
LONG TERM...JTL
AVIATION...024
Hazardous weather outlook, Jul 7, 3:56 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT SAT JUL 7 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
256 PM MDT SAT JUL 7 2012 /356 PM CDT SAT JUL 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND PERSIST THROUGH THE NIGHT. THE BEST CHANCES FOR
THUNDERSTORMS WILL GENERALLY BE WEST OF A MCCOOK TO LEOTI LINE.
LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE NIGHT...WITH A FEW
STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY. THE MAIN THREAT
FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 7, 8:25 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM CDT SAT JUL 7 2012

KSZ001-080200-
CHEYENNE-
825 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF ST. FRANCIS...MOVING NORTH AT
10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3981 10168 3957 10168 3957 10193 3979 10198
TIME...MOT...LOC 0125Z 175DEG 11KT 3960 10181

DR
Special weather statement, Jul 7, 9:04 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT SAT JUL 7 2012

COZ091-KSZ013-080230-
KIT CARSON COUNTY-SHERMAN-
804 PM MDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 9
MILES NORTH OF KANORADO TO STRATTON...MOVING NORTHWEST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10259 3957 10197 3927 10200 3925 10262
TIME...MOT...LOC 0204Z 136DEG 12KT 3947 10201 3931 10259

DR
Local storm report, Jul 7, 9:11 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
811 PM MDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     13 NNW LEVANT           39.54N 101.29W
07/07/2012  E60 MPH          THOMAS             KS   PUBLIC

&&

CJS
Special weather statement, Jul 7, 9:12 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT SAT JUL 7 2012

KSZ002-080245-
RAWLINS-
912 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MCDONALD...MOVING NORTH AT
10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3999 10111 3960 10120 3961 10142 4000 10141
TIME...MOT...LOC 0213Z 183DEG 10KT 3970 10131

DR
Special weather statement, Jul 7, 9:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
847 PM MDT SAT JUL 7 2012

COZ090-091-080315-
KIT CARSON COUNTY-YUMA COUNTY-
847 PM MDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF BEECHER ISLAND TO 10 MILES SOUTH OF KIRK...MOVING
NORTH AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3968 10205 3942 10267 3973 10281 4008 10280
      4030 10213
TIME...MOT...LOC 0247Z 165DEG 21KT 3980 10207 3951 10264

DR
Special weather statement, Jul 7, 10:09 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
909 PM MDT SAT JUL 7 2012

KSZ001-NEZ079-080415-
CHEYENNE-DUNDY-
1009 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEECHER ISLAND TO 10
MILES SOUTH OF BENKELMAN...MOVING NORTH AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4025 10139 4000 10141 3984 10141 3969 10204
      4020 10205
TIME...MOT...LOC 0308Z 174DEG 11KT 3988 10205 3993 10146

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:11 PM CDTSpecial Weather StatementGLDThomas34 min
Jul 7, 8:24 PM CDTSpecial Weather StatementGLDRawlins36 min
Jul 7, 8:25 PM CDTSpecial Weather StatementGLDCheyenne35 min
Jul 7, 8:29 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas46 min
Jul 7, 9:00 PM CDTSevere Thunderstorm WarningGLDCheyenne45 min
Jul 7, 9:12 PM CDTSpecial Weather StatementGLDRawlins33 min
Jul 7, 9:38 PM CDTSevere Thunderstorm WarningGLDCheyenne27 min
Jul 7, 10:09 PM CDTSpecial Weather StatementGLDCheyenne66 min
Jul 8, 2:22 AM CDTSpecial Weather StatementGLDCheyenne53 min
Jul 8, 7:00 AM CDTFlash Flood WatchGLDCheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more22 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.